Alert archive / Colorado / Freeze Warnings in 2017
Freeze Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 9, 2017, 3:49 AM MDT for 13 counties in Colorado. It took effect at Oct 9, 2017, 8:00 PM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2017, 3:49 AM MDT (09:49 UTC)
- In effect from
- Oct 9, 2017, 8:00 PM MDT
- Expired
- Oct 10, 2017, 8:53 AM MDT
- In force
- 13 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WWUS75 KPUB 090949 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 349 AM MDT Mon Oct 9 2017 COZ083>089-093>099-091800- /O.UPG.KPUB.FZ.A.0002.171010T0200Z-171010T1500Z/ /O.NEW.KPUB.FZ.W.0007.171010T0200Z-171010T1500Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 349 AM MDT Mon Oct 9 2017 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MDT TUESDAY... The National Weather Service in Pueblo has issued a Freeze Warning, which is in effect from 8 PM this evening to 9 AM MDT Tuesday. The Freeze Watch is no longer in effect. * LOCATION...All of the Southeast Colorado Plains including Colorado Springs, Pueblo, Canon City, Walsenburg, La Junta, Lamar and Springfield. * TEMPERATURE...mid 20s along the Interstate 25 corridor, low 30s over the far Eastern Plains. * IMPACT...Seasonal plants could be killed or damaged. Irrigation systems and spigots could also be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
5 follow-up statements
755 WWUS75 KPUB 091632 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1032 AM MDT Mon Oct 9 2017 COZ083>089-093>099-100045- /O.CON.KPUB.FZ.W.0007.171010T0200Z-171010T1500Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 1032 AM MDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MDT TUESDAY... * LOCATION...Interstate 25 corridor and all of the southeast plains including Colorado Springs, Pueblo, Canon City, Walsenburg, Trinidad, La Junta, Lamar and Springfield. * TEMPERATURE...mid to upper 20s along the Interstate 25 corridor, lower 30s over the far Eastern Plains. * IMPACT...Seasonal plants could be damaged or killed. Irrigation systems and spigots could also be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are highly likely. These conditions will damage or kill crops and other sensitive vegetation. && $$
348 WWUS75 KPUB 092054 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 254 PM MDT Mon Oct 9 2017 COZ083>089-093>099-100500- /O.CON.KPUB.FZ.W.0007.171010T0200Z-171010T1500Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 254 PM MDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MDT TUESDAY... * LOCATION...Interstate 25 corridor and all of the southeast plains including Colorado Springs, Pueblo, Canon City, Walsenburg, Trinidad, La Junta, Lamar and Springfield. * TEMPERATURE...mid to upper 20s along the Interstate 25 corridor, lower 30s over the far southeastern Plains. * IMPACT...Seasonal plants could be damaged or killed. Irrigation systems and spigots could also be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are highly likely. These conditions will damage or kill crops and other sensitive vegetation. && $$
837 WWUS75 KPUB 100141 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 741 PM MDT Mon Oct 9 2017 COZ083>089-093>099-101000- /O.CON.KPUB.FZ.W.0007.171010T0200Z-171010T1500Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 741 PM MDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY... * LOCATION...I-25 corridor and all of the southeast plains including Colorado Springs, Pueblo, Canon City, Walsenburg, Trinidad, La Junta, Lamar and Springfield. * TEMPERATURE...Mid to upper 20s along the I-25 corridor and around 30 over the far southeast plains. * IMPACT...Seasonal plants could be damaged or killed. Irrigation systems and spigots could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are highly likely. Seasonal plants will likely be damaged or killed. Irrigation systems and spigots could be damaged. Cover or bring seasonal plants indoors. Drain irrigation systems. Disconnect hoses. && $$
968 WWUS75 KPUB 100945 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 345 AM MDT Tue Oct 10 2017 COZ083>089-093>099-101500- /O.CON.KPUB.FZ.W.0007.000000T0000Z-171010T1500Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 345 AM MDT Tue Oct 10 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...I-25 corridor and all of the southeast plains including Colorado Springs, Pueblo, Canon City, Walsenburg, Trinidad, La Junta, Lamar and Springfield. * TEMPERATURE...Mid to upper 20s along the I-25 corridor and around 30 over the far southeast plains. * IMPACT...Seasonal plants could be damaged or killed. Irrigation systems and spigots could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are highly likely. Seasonal plants will likely be damaged or killed. Irrigation systems and spigots could be damaged. Cover or bring seasonal plants indoors. Drain irrigation systems. Disconnect hoses. && $$
405 WWUS75 KPUB 101453 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 853 AM MDT Tue Oct 10 2017 COZ083>089-093>099-101600- /O.CAN.KPUB.FZ.W.0007.000000T0000Z-171010T1500Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 853 AM MDT Tue Oct 10 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Pueblo has cancelled the Freeze Warning. Shortly before 9 AM temperatures have risen above freezing across nearly all of the Freeze Warning area. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 9, 3:48 AM MDT, 1 minute earlier.
Area forecast discussion, Oct 9, 3:48 AM MDT, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 348 AM MDT Mon Oct 9 2017 .SHORT TERM...(Today and tonight) Issued at 342 AM MDT Mon Oct 9 2017 ...Winter is here... Currently...strong north winds behind a cold front have spread across much of Southern Colorado early this morning. This has allowed colder air to move south into the region. Gusts in excess of 40 mph are expected to continue through the morning hours. Temperatures will fall into the lower 30s over the Palmer Divide, to lower 40s across much of the Plains. Radar has generally been quiet early this morning, with echoes starting to fill in along the Eastern Mountains, north into the Palmer Divide. Today...the main model forecast difference for today is the storm track. The latest solutions have the upper system taking a more southerly track, southeast out of Utah and across northern New Mexico. This storm track should allow more favorable conditions for precipitation along the Eastern Mountains and I-25 corridor through this morning. Given the northerly winds, areas around Pueblo may not see much in the way of precipitation. Heavier snow, with snow levels down to around 5500 feet, should fall over the Eastern Mountains, and adjacent lee slopes through this afternoon. Snow totals look good compared to previous forecasts for the mountains. Locations over the lower elevations also look good at this time. There could be some blowing and drifting of snow on the Palmer Divide this morning. Generally, accumulations will be on grassy and elevated surfaces, however, Monument Hill may experience some slushy driving conditions this morning. Temperatures will fall for much of the morning, with very little movement this afternoon. Tonight...the upper level storm system is forecast to move east into the Texas Panhandle this evening, and moving into Central Kansas by Tuesday morning. Models in good agreement with precipitation ending from west to east in the 06 to 09z time frame. Clearing skies and cold air across the region will likely bring a widespread freeze to the Eastern Plains through Tuesday morning. Lows in the mid 20s to low 30s are expected, with the coldest temperatures along the I-25 corridor and areas where snow may be on the ground. Those with exposed outdoor pipes and sensitive vegetation take precautions to protect their property. Mozley .LONG TERM...(Tuesday through Sunday) Issued at 342 AM MDT Mon Oct 9 2017 Shortwave ridging for Tuesday will transition to southwesterly flow aloft for the remainder of the work week. The weather will remain dry with slowly moderating temperatures for Tuesday especially given the cold start for most areas. However temperatures should climb sufficiently to melt any snow off pretty quickly across the lower elevations. Surface lee trof redevelops for Wednesday and will bring a good warming to all of southern CO with temperatures returning to near normal values. Mountains and high valleys will see a return of breezy southwest winds Wednesday afternoon. Winds will increase across the southeast mountains Wednesday night as a weak wave translates across and the sfc lee trof kicks eastward in response. Thursday will be windy and warm for all areas with above normal temperatures. Friday looks mainly dry at this point with a backdoor cold front lurking across east central Colorado during the afternoon. This could shave a couple degrees off high temperatures out east depending on how far south it progresses. Next upper trof will move across the Rockies on Saturday or Saturday night with long range models keeping the track to the north of the area. Still some timing differences between the faster GFS and the slower and slightly farther south EC. Front tries to push into southeast CO Friday night or Saturday, though looks largely dry at this point and not nearly as cold as the one we are dealing with right now. There could be an isolated thunderstorm or two across the far southeast plains Saturday evening. Then westerly flow returns for Sunday with drier and warmer weather returning. All in all, a rather quiet week ahead. -KT && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 342 AM MDT Mon Oct 9 2017 KALS...gusty east winds are expected through this afternoon with gusts to near 30 kts. A few showers are possible this afternoon with CIGS reduced and restricted VIS due to snow and blowing snow. Expect clearing conditions this evening with MVFR to VFR conditions heading into Tuesday morning. KCOS...strong north winds gusting to 40 kts will continue into this afternoon. Showers will bring periods of reduced VIS and CIGS, especially this morning into early afternoon. Winds will subside tonight with clearing conditions and VFR by Tuesday morning. KPUB...strong north winds will continue through the afternoon, with gusts nearing 45 kts this morning, before decreasing slightly later this morning. A few rain or snow showers may bring reduced VIS and CIGS to the terminal, especially through early afternoon. Clearing conditions are expected tonight with VFR conditions into Tuesday morning. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 8 PM this evening to 9 AM MDT Tuesday for COZ083>089-093>099. Winter Weather Advisory until 3 PM MDT this afternoon for COZ058>063-076>078-085. Winter Weather Advisory until 7 PM MDT this evening for COZ072>075-079-080-087. Winter Storm Warning until 3 PM MDT this afternoon for COZ081- 082-084. && SHORT TERM...MOZLEY LONG TERM...KT AVIATION...MOZLEY
Hazardous weather outlook, Oct 8, 9:00 PM MDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 900 PM MDT Sun Oct 8 2017 COZ058>089-093>099-100300- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 900 PM MDT Sun Oct 8 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight A strong storm system will begin to move across the region late this evening sending a strong cold front south across the Plains. Very strong winds are expected behind the front, with north winds gusting in excess of 50 mph across much of the Plains. In addition, much colder air will move south across the Plains behind the front. Expect initially rain this evening over the Palmer Divide, changing to snow later tonight. Snow levels will fall overnight to around 6000 feet by morning. The Central and Eastern Mountains will also see snowfall late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moderate to heavy snow and gusty winds will continue across southern Colorado through early Monday evening. The heaviest snow, strongest winds and greatest impacts will be across Teller and Northern El Paso counties where colder temperatures will allowing for a quicker change over to snow. Roads will become slick and hazardous for the morning commute with reduced visibilities in blowing snow. Strong north winds may also cause tree limbs to break if sufficient snow loading occurs, and this may lead to power outages. Snowfall accumulations of 4 to 8 inches with local accumulations of up to 12 inches across the higher elevations will be possible. Moderate to briefly heavy snow is also expected across Chaffee and Lake counties, western and central Fremont county, the Wets and Sangre De Cristo mountains, and the Wet Mountain valley. Roads will likely become slick and snowpacked at times on Monday. Snowfall accumulations of 3 to 6 inches will be possible with up to 10 inches across the higher elevations. Southern El Paso and Huerfano counties will also experience moderate snow and blowing snow on Monday with the potential for slick roads at times under the heavier snow showers, though roads may melt off at times during the day when the snowfall lessens. Accumulations of 2 to 4 inches will be possible. Elsewhere, the southwest mountains and the San Luis Valley will see light accumulations of 1 to 3 inches. The southeast plains will see mainly rain, though a brief change over to snow will be possible Monday morning down to 4500 feet. Due to the warm ground, accumulations are not expected to have much impact below 5500 feet. However strong north winds across the plains will gust to around 45 mph which will pose hazards to high profile vehicles traveling on east west oriented roadways. The storm system will move into western Kansas Monday evening with snow ending from north to south. Clearing skies will allow for a cold night with a significant freeze possible across all of the southeast plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across all of southern Colorado tonight. Hodanish
Nearby
Freeze Warnings in Colorado, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.